Alert archive / Texas / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Mar 11, 2014, 4:53 AM CDT for Beaver County, Cimarron County, Texas County, Oklahoma; 20 counties in Texas. It took effect at Mar 11, 2014, 7:00 AM CDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2014, 4:53 AM CDT (09:53 UTC)
- In effect from
- Mar 11, 2014, 7:00 AM CDT
- Expired
- Mar 11, 2014, 6:41 PM CDT
- In force
- 12 hr
- Issued by
- NWS Amarillo, TX
All 23 counties
Beaver County, OK, Cimarron County, OK, Texas County, OK, Armstrong County, TX, Carson County, TX, Collingsworth County, TX, Dallam County, TX, Deaf Smith County, TX, Donley County, TX, Gray County, TX, Hansford County, TX, Hartley County, TX, Hemphill County, TX, Hutchinson County, TX, Lipscomb County, TX, Moore County, TX, Ochiltree County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Roberts County, TX, Sherman County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 66 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 9.9 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4905 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
162 WWUS84 KAMA 110953 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 453 AM CDT TUE MAR 11 2014 TXZ011>020-112100- /O.UPG.KAMA.FW.A.0004.140311T1700Z-140312T0100Z/ /O.NEW.KAMA.FW.W.0004.140311T1200Z-140312T0200Z/ OLDHAM-POTTER-CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG- DONLEY-COLLINGSWORTH- 453 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN TEXAS...OLDHAM...POTTER...CARSON...GRAY... WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * WINDS...WEST...SHIFTING TO NORTHWEST AND NORTH AT 30 TO 45 MPH WITH HIGHER GUSTS BY LATE THIS AFTERNOON. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...THROUGH 900 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ OKZ001>003-TXZ001>010-112100- /O.NEW.KAMA.FW.W.0004.140311T1200Z-140312T0200Z/ CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL- 453 AM CDT TUE MAR 11 2014 ...RED FLAG WARNING IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A RED FLAG WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * AFFECTED AREA...IN OKLAHOMA...CIMARRON...TEXAS AND BEAVER. IN TEXAS...DALLAM...SHERMAN...HANSFORD...OCHILTREE...LIPSCOMB... HARTLEY...MOORE...HUTCHINSON...ROBERTS AND HEMPHILL. * WINDS...WEST...SHIFTING TO NORTHWEST AND NORTH AT 30 TO 45 MPH WITH HIGHER GUSTS BY EARLY AFTERNOON. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...THROUGH 900 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
3 follow-up statements
009 WWUS84 KAMA 111715 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 1215 PM CDT TUE MAR 11 2014 OKZ001>003-TXZ002>005-111815- /O.CAN.KAMA.FW.W.0004.000000T0000Z-140312T0200Z/ CIMARRON-TEXAS-BEAVER-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- 1215 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING IS CANCELLED FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND NORTERHN TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING AS RELATIVE HUMIDITY VALUES WILL REMAIN ABOVE 15 PERCENT TODAY. $$ TXZ001-006>020-120200- /O.CON.KAMA.FW.W.0004.000000T0000Z-140312T0200Z/ DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 1215 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE OKLAHOMA AND TEXAS PANHANDLES... * AFFECTED AREA...IN TEXAS...DALLAM...HARTLEY...MOORE... HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * WINDS...WEST...SHIFTING TO NORTHWEST AND NORTH AT 30 TO 45 MPH WITH HIGHER GUSTS BY EARLY AFTERNOON. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...THROUGH 900 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) JACKSON
224 WWUS84 KAMA 112042 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 342 PM CDT TUE MAR 11 2014 TXZ001-006>020-120200- /O.CON.KAMA.FW.W.0004.000000T0000Z-140312T0200Z/ DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 342 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR ALL BUT THE FAR NORTHEAST TEXAS PANHANDLE... * AFFECTED AREA...IN TEXAS...DALLAM...HARTLEY...MOORE... HUTCHINSON...ROBERTS...HEMPHILL...OLDHAM...POTTER...CARSON... GRAY...WHEELER...DEAF SMITH...RANDALL...ARMSTRONG...DONLEY AND COLLINGSWORTH. * WINDS...NORTHWEST TO NORTH AT 30 TO 45 MPH WITH HIGHER GUSTS THROUGH THIS EVENING. * RELATIVE HUMIDITY...5 TO 15 PERCENT. * TIMING...THROUGH 900 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALTHOUGH RELATIVE HUMIDITY VALUES WILL INCREASE DRAMATICALLY BEHIND THE COLD FRONT...THE STRONGEST WINDS WILL ALSO BE FOUND BEHIND THE COLD FRONT...LEADING TO INCREASED DIFFICULTY FIGHTING EXISTING FIRES. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE GROWTH AND SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE) NF
611 WWUS84 KAMA 112341 RFWAMA URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE AMARILLO TX 641 PM CDT TUE MAR 11 2014 TXZ001-006>020-120045- /O.CAN.KAMA.FW.W.0004.000000T0000Z-140312T0200Z/ DALLAM-HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER- CARSON-GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY- COLLINGSWORTH- 641 PM CDT TUE MAR 11 2014 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS CANCELLED THE RED FLAG WARNING. IN SPITE OF STRONG WINDS...RELATIVE HUMIDITY VALUES HAVE INCREASED GREATLY AND THE RED FLAG WARNING HAS THEREFORE BEEN CANCELLED EARLY. $$ FOR MORE INFORMATION FROM THE NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.WEATHER.GOV/AMA (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Mar 11, 4:06 AM CDT, 47 minutes earlier.
Area forecast discussion, Mar 11, 4:06 AM CDT, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
406 AM CDT TUE MAR 11 2014
.DISCUSSION...
UPPER LEVEL SHORT WAVE TROUGH OVER WYOMING NOW WILL ELONGATE AND
SPLIT AS IT DIVES SOUTH THROUGH COLORADO AND KANSAS TODAY. A
POWERFUL COLD FRONT WILL BLAST ITS WAY SOUTH ACROSS THE PANHANDLES
THIS AFTERNOON AND EVENING IN ASSOCIATION WITH THE PASSAGE OF THE
SHORT WAVE TROUGH. SURFACE PRESSURE GRADIENT IS VERY TIGHT BETWEEN
LOW PRESSURE OVER NORTH CENTRAL TEXAS AND HIGH PRESSURE OVER
WYOMING BY LATE THIS AFTERNOON AND EARLY THIS EVENING. THIS TIGHT
PRESSURE GRADIENT IS EXPECTED TO BRING NORTH WINDS OF 30 TO 40 MILES
AN HOUR ACROSS THE PANHANDLES WITH GUST TO AROUND 60 MILES AN HOUR
IN SOME SPOTS. HAVE GONE AHEAD AND TURNED THE HIGH WIND WATCH INTO
A HIGH WIND WARNING FOR MUCH OF THE CWA. ONLY THE FAR EAST CENTRAL
AND SOUTHEAST TEXAS PANHANDLE WILL BE IN A WIND ADVISORY. BLOWING
DUST MAY ALSO REDUCE VISIBILITIES TO ONE MILE OR LESS AT TIMES. RED
FLAG WARNING CRITERIA IS ALSO EXPECTED TO BE MET ACROSS THE CWA
TODAY AS RELATIVE HUMIDITY VALUES DROP TO 15 PERCENT OR BELOW AHEAD
AND JUST BEHIND THE COLD FRONT. THE WIND SHIFT AND SUDDEN INCREASE
IN THE WIND WILL ALSO CAUSE UNPREDICTABLE FIRE BEHAVIOR SHOULD A
FIRE START.
WINDS WILL SLOWLY DECREASE AFTER MIDNIGHT AND SHOULD BE BELOW 20 MPH
BY MID MORNING ON WEDNESDAY.
THE MODELS STILL WANT TO PAINT SOME VERY LIGHT QPF...MAINLY ACROSS
THE NORTHERN CWA...THURSDAY NIGHT INTO FRIDAY IN ASSOCIATION WITH
THE SECOND SHORT WAVE TROUGH APPROACHING FROM THE WEST. FOR NOW
WILL LEAVE THE FORECAST DRY AS IT LOOKS LIKE MOISTURE WILL BE
LACKING.
THE NEXT SYSTEM TO AFFECT THE PANHANDLES WILL ARRIVE BY THE SECOND
HALF OF THE WEEKEND. THIS SYSTEM SLIDES SOUTHEAST ON THE EAST SIDE
OF A WEST COAST RIDGE AND IT INTENSIFIES AS IT MOVES INTO THE
SOUTHERN HIGH PLAINS. AGAIN...THE MODELS WANT CHANGE THEIR TUNE
SINCE IT IS A NEW DAY. THEREFORE...WILL NOT INSERT ANY PRECIP FOR
LATE NEXT WEEKEND AT THIS TIME.
&&
.FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE
PANHANDLES TODAY AND THIS EVENING. LOWEST AFTERNOON RELATIVE
HUMIDITY VALUES WILL GET DOWN INTO THE 5 TO 15 PERCENT RANGE
ACROSS MUCH OF THE PANHANDLES. RELATIVE HUMIDITY VALUES WILL
START TO RECOVER SOME BEHIND A COLD ACROSS THE OKLAHOMA
PANHANDLE AND THE NORTHERN TEXAS PANHANDLE BY MID AFTERNOON...
BUT WINDS WILL BE INCREASING BEHIND THE COLD FRONT SO ANY
ONGOING FIRES COULD HAVE ERRATIC BEHAVIOR DUE TO THE SHIFTING
WINDS WITH THE FRONT.
WINDS WILL DECREASE SLOWLY AFTER MIDNIGHT TONIGHT AND THEY
WILL BE BELOW 15 MPH BY AROUND MID MORNING ON WEDNESDAY.
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
PANHANDLES AGAIN ON THURSDAY AS SOUTHWEST WINDS INCREASE AND
RELATIVE HUMIDITY VALUES DROP.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 71 24 52 28 64 / 0 10 0 0 0
BEAVER OK 70 26 55 26 69 / 5 10 0 0 0
BOISE CITY OK 66 22 49 26 64 / 5 10 0 0 0
BORGER TX 73 28 54 34 66 / 0 10 0 0 0
BOYS RANCH TX 72 26 53 29 68 / 0 10 0 0 0
CANYON TX 73 24 53 26 64 / 0 10 0 0 0
CLARENDON TX 76 28 56 31 66 / 0 10 0 0 0
DALHART TX 70 21 51 24 65 / 5 10 0 0 0
GUYMON OK 70 24 54 26 67 / 5 10 0 0 0
HEREFORD TX 71 24 52 26 63 / 0 10 0 0 0
LIPSCOMB TX 72 31 54 25 68 / 0 10 0 0 0
PAMPA TX 70 27 52 31 62 / 0 10 0 0 0
SHAMROCK TX 78 31 55 29 66 / 0 10 0 0 0
WELLINGTON TX 83 32 58 31 68 / 0 10 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
FOR THE FOLLOWING ZONES: CARSON...DALLAM...DEAF SMITH...GRAY...
HANSFORD...HARTLEY...HUTCHINSON...LIPSCOMB...MOORE...
OCHILTREE...OLDHAM...POTTER...RANDALL...ROBERTS...SHERMAN.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: ARMSTRONG...CARSON...COLLINGSWORTH...DALLAM...DEAF
SMITH...DONLEY...GRAY...HANSFORD...HARTLEY...HEMPHILL...
HUTCHINSON...LIPSCOMB...MOORE...OCHILTREE...OLDHAM...
POTTER...RANDALL...ROBERTS...SHERMAN...WHEELER.
WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY FOR
THE FOLLOWING ZONES: ARMSTRONG...COLLINGSWORTH...DONLEY...
HEMPHILL...WHEELER.
OK...HIGH WIND WARNING FROM 1 PM THIS AFTERNOON TO 1 AM CDT WEDNESDAY
FOR THE FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
RED FLAG WARNING UNTIL 9 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
08/15Hazardous weather outlook, Mar 11, 4:24 AM CDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 424 AM CDT TUE MAR 11 2014 OKZ001>003-TXZ001>020-112130- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 424 AM CDT TUE MAR 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. NORTH WINDS OF 30 TO 45 MILES AN HOUR WILL BE COMMON BEHIND A COLD FRONT THIS AFTERNOON AND EVENING ACROSS THE PANHANDLES. SOME GUSTS TO AROUND 60 MILES AN HOUR WILL ALSO BE POSSIBLE. HIGH WIND WARNINGS AND WIND ADVISORIES ARE IN AFFECT UNTIL 1 AM WEDNESDAY MORNING. BLOWING DUST MAY REDUCE VISIBILITIES TO LESS THAN ONE MILE IN SOME SPOTS. CRITICAL FIRE WEATHER CONDITIONS WILL BE FOUND ACROSS THE PANHANDLES THROUGH THE MID EVENING FOR THE STRONG WINDS AND RELATIVE HUMIDITY VALUES IN THE 5 TO 15 PERCENT RANGE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE PANHANDLES ON THURSDAY FOR BREEZY WINDS AND LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR CRITICAL FIRE WEATHER CONDITIONS THROUGH MID EVENING TONIGHT AND ELEVATED FIRE WEATHER CONDITIONS ON THURSDAY. GOEHRING
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 9:42 PM CDT | High Wind Watch | AMA | Beaver, Cimarron, Texas | 7 hr |
| Mar 11, 4:41 AM CDT | High Wind Warning | AMA | Beaver, Cimarron, Texas | 20 hr |
| Mar 11, 4:41 AM CDT | Wind Advisory | AMA | Armstrong, Collingsworth, Donley, Hemphill, Wheeler | 20 hr |
Nearby
Red Flag Warnings in Texas, 2014Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.